Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Having rash on hips, inner thighs, knee and underarm. Having small bumps. Suggested Nickel allergy. Applying clotrimazole. Suggest?

User rating for this question
Answered by

Practicing since : 2009
Answered : 66 Questions
I am having this rash on all different parts of my body(front hips, inner things, near underarm, butts, back of knee). some are like small bumps that come and go and are at times extremely itchy. when i visited a dermatologist initially, she said i have nickel allergy. but i stopped using my belt and it is only getting worse. i have started applying clotrimazole today and also started taking garlic tablets. see image for more details.
Posted Sat, 9 Nov 2013 in Skin Hair and Nails
Answered by Dr. Sourav Das 6 hours later
Brief Answer:
steroid ointment needed, patch test for diagnosis

Detailed Answer:

Thank you for your query. From your description, it appears to be some kind of allergy (contact dermatitis). Nickel allergy may be one possibility.

If a patient would have come to me with your complaint, I would have advised him an Ointment like Surfaz SN (containing antibacterial, antifungal agents and steroid)for local application for 2-4 weeks. Clotrimazole is an antifungal drug, since your lesions doesn't appear to be caused by fungi, it is unlikely to be resolved with clotrimazole alone.
Moreover, I would have suggested a 'Patch Test', to locate the exact cause of the contact dermatitis, and depending upon the results, to avoid that particular allergen.
I would advise you to consult a Dermatologist for proper diagnosis and management of your condition. Please note that in cases of contact dermatitis, it may take some time to locate the exact allergen and cause of dermatitis.

Hope I've been able to satisfy your query. If there are no further queries, please close the discussion and rate the same.

Best of luck,
Dr. Sourav.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor